Article Text

Download PDFPDF
Supranuclear gaze palsy and opsoclonus after Diazinon poisoning
  1. T-W Liang1,
  2. L J Balcer1,
  3. D Solomon1,
  4. S R Messé1,
  5. S L Galetta2
  1. 1Department of Neurology, University of Pennsylvania School of Medicine, Philadelphia, Pennsylvania, USA
  2. 2Department of Ophthalmology, University of Pennsylvania School of Medicine
  1. Correspondence to:
 Dr Tsao-Wei Liang, Department of Neurology, 3 East Gates, 3400 Spruce Street, Philadelphia, PA 19104, USA; 
 liangtw{at}msn.com

Abstract

A 52 year old man developed a supranuclear gaze palsy and opsoclonus after Diazinon poisoning. The diagnosis was confirmed by low plasma and red blood cell cholinesterase activity and urine mass spectroscopy. Saccadic control may be mediated in part by acetylcholine. Opsoclonus in the setting of organophosphate intoxication may occur as a result of cholinergic excess which overactivates the fastigial nuclei.

  • Diazinon
  • opsoclonus
  • organophosphates
  • supranuclear palsy

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Footnotes

  • Competing interests: none declared